Texas, 2026High Wind in Texas, February 20, 2026
February 20, 2026 · NWS AMA · 1 event in 1 county or zone
A Pacific front moved across the Panhandle region on February 20, 2026. Strong winds occurred across western portions of the Texas Panhandle during the afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific front moved across the Panhandle region on February 20, 2026. Strong winds occurred across western portions of the Texas Panhandle during the afternoon. While most locations experienced wind speeds between 40 to 50 miles per hour, one site measured an isolated wind gust up to 58 miles per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 20, 2:16 PM CST, 1 hour 52 minutes earlier. Its key messages:
- Issued at 1219 PM CST Fri Feb 20 2026 -Elevated to critical fire weather conditions for the central and western Panhandles expected through early this evening. -Wind Advisory for the western TX Panhandle this afternoon with wind gusts up to 50 mph at times -Potential elevated to near critical fire weather conditions return to the Panhandles starting Monday of next week.
Area forecast discussion, Feb 20, 2:16 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
216 PM CST Fri Feb 20 2026
...New KEY MESSAGES, SHORT TERM, LONG TERM, FIRE WEATHER...
.KEY MESSAGES...
Issued at 1219 PM CST Fri Feb 20 2026
-Elevated to critical fire weather conditions for the central and
western Panhandles expected through early this evening.
-Wind Advisory for the western TX Panhandle this afternoon with
wind gusts up to 50 mph at times
-Potential elevated to near critical fire weather conditions
return to the Panhandles starting Monday of next week.
&&
.SHORT TERM...
(This evening through Saturday night)
Issued at 1219 PM CST Fri Feb 20 2026
Latest 19Z obs showing some wind gusts in eastern New Mexico of
40-50 mph as some virga showers develop within the main low
amplitude H500 trough axis traversing the eastern New Mexico High
Plains. This area of virga showers will enter the Panhandles this
afternoon with the potential for some erratic winds at times, but
generally winds will shift to westerly with gusts up to 50 mph,
especially for the far western Panhandles. Dewpoint values
continue to be low, so overall chances of precipitation reaching
the surface is very low (under 10%). However, with DCAPE of just
under 500 J/kg in eastern New Mexico with said airmass moving into
the far western Panhandles, some brief rogue gusts above 50 mph
with the highest vertical continuity showers could still be
possible through 00Z. Going into this evening, winds will subside
as the main trough axis moves east out of the region. Cooler
conditions tomorrow with winds subsiding and shifting to
northerly. Therefore, cooler temperatures will move into the
region for tomorrow with highs ranging from the upper 40s in the
northwest Panhandles.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 1219 PM CST Fri Feb 20 2026
Dry weather conditions continue into next week. A ridge axis
extending north into the Canadian Prairies will continue to bring
dry conditions to the Panhandles. We will have to watch for
additional fire weather potential, mainly steered by low RH
values. Temperatures next week, especially mid week will increase
to well above average.
&&
.AVIATION...
(18Z TAFS)
Issued at 1147 AM CST Fri Feb 20 2026
VFR conditions expected throughout the 18Z TAF period at all TAF
sites. Winds will start out of the south, becoming more southwest
between 21-00Z with values of 20-30 kts with gusts over 40 kts at
times, especially for KDHT. Going between 00Z and 12Z, winds will
eventually veer to westerly and then northwesterly with winds
decreasing to 5-15 kts by 12Z and continue through the remainder
of the TAF period. Skies will be mostly clear.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CST this evening for TXZ001>003-
006>008-011>013-016>018-317.
Wind Advisory until 6 PM CST this evening for TXZ001-006-011-016.
OK...Red Flag Warning until 7 PM CST this evening for OKZ001-002.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...29Hazardous weather outlook, Feb 20, 2:17 PM CST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
217 PM CST Fri Feb 20 2026
OKZ001>003-TXZ001>020-317-210830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
217 PM CST Fri Feb 20 2026
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Critical fire weather conditions are expected across the western
and central Texas and Oklahoma Panhandles this afternoon. A Red
Flag Warning is in effect this afternoon due to the expected fire
weather conditions. Additionally, a Wind Advisory is in effect
for the western Texas Panhandle due to breezy to gusty southwest
to west winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
High Wind, Dallam
- When
- February 20, 4:08 PM CST
- Where
- Dallam forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
A 58 mph wind gust occurred at 1608CST at the mesonet site located two miles north of Texline.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, February 20, 2026$125,000 · 52 kt wind · 4 events
- Strong Wind in West Virginia, February 20, 2026$49,000 · 20 events
- Winter Storm and Winter Weather in New York, February 20 to 21, 202621 events
- Blizzard and Winter Storm in Alaska, February 20 to 25, 202618 events
- Winter Storm and Winter Weather in Vermont, February 20 to 21, 202617 events
- High Wind and Winter Weather in New Mexico, February 20, 202657 kt wind · 14 events
- Winter Storm and Winter Weather in New York, February 20 to 21, 20269 events
- Winter Storm and Winter Weather in Michigan, February 20 to 21, 20268 events
- Winter Weather in Wisconsin, February 20, 20263 events
- Winter Weather in Vermont, February 20 to 21, 20263 events
- Strong Wind in Ohio, February 20, 2026$5,000 · 3 events
- Dense Fog in Delaware, February 20 to 21, 20263 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316247.